Are you a Health Professional? Jump over to the doctors only platform. Click Here
 

Paracetamol/Codeine

Generic Name: Codeine phosphate; Paracetamol
Product Name: Paracetamol/Codeine

Indication of Paracetamol/Codeine

Temporary relief of mild to moderate pain and fever.

Action of Paracetamol/Codeine

Panadeine contains two active ingredients- paracetamol and codeine, which work in different ways to reduce pain. Paracetamol has painkilling as well as antipyretic (anti-fever) effects by preventing the production of chemical substances called prostaglandins, which are responsible for the pain and inflammatory response. Codeine is an opioid analgesic and works by activating opioid receptors in nervous system to produce painkilling effects. It also acts at the level of the spinal cord to prevent the transmission of pain impulses.

Dose advice of Paracetamol/Codeine

Each tablet of Panadeine contains 500 mg paracetamol and 8mg codeine phosphate.Can be taken with or without food.

  • Adults: 1-2 tabs 4 hourly; maximum 8 tabs daily.
  • Children 7-12 years: 1/2-1 tab every 4 hourly; maximum 4 tabs daily.

    Schedule of Paracetamol/Codeine

    S4

    Common side effects of Paracetamol/Codeine

    As with any other medication, Panamax Co. can cause a number of side effects, most of which are likely to be minor and cease when the medication is stopped. Codeine phosphate is known to cause a number of side effects including:

  • Nausea and vomiting.
  • Constipation (chronic use).
  • Dizziness.
  • Dry mouth.Paracetamol is considered to have very few side effects when taken at normal doses.

    Uncommon side effects of Paracetamol/Codeine

    Less common side effects include:

  • Hypersensitivity rashes.
  • Fever.
  • Blood abnormalities such as reduced numbers of white blood cells or platelets.

     

    For further information talk to your doctor.

  • Dates

    Posted On: 22 July, 2003
    Modified On: 30 January, 2014


    Created by: myVMC